MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Catalog Number 5MAXJET7KIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system jet7 kit.During the procedure, the physician advanced the penumbra system jet7 reperfusion catheter (jet7) through a neuron max 6f 088 long sheath (neuron max) up to the clot.While pulling the jet7 out from the first pass, the physician noticed that the mid-shaft of the jet7 had fractured; therefore, it was not used for the remainder of the procedure.The procedure was completed using a penumbra system ace 68 reperfusion catheter (ace68) and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned jet7 was ovalized at approximately 114.0 cm and kinked at approximately 122.0 cm from the hub.Conclusions: evaluation of the returned jet7 revealed the reported fracture could not be confirmed.The jet7 was visually inspected and no fracture was observed at the catheter mid-shaft.Further evaluation revealed a kink on the distal shaft.If the jet7 is forcefully manipulated against resistance, damage such as a kink may occur.Further investigation revealed an ovalization on the catheter.This ovalization was likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8997488
Report Number3005168196-2019-01740
Device Sequence Number3288140
Product Code NRY
UDI-Device Identifier00814548019918
UDI-Public00814548019918
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF87227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight45
Date Report Sent to FDA01/01/2005